Alert archive / Virginia / Flash Flood Warnings in 2024

Flash Flood Warning 45, NWS Wakefield, VA

July 12, 20245 counties in Virginia; Northampton County, North Carolina

NWS Wakefield, VA issued this flash flood warning at Jul 12, 2024, 10:12 AM EDT for 5 counties in Virginia; Northampton County, North Carolina. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2024, 10:12 AM EDT (14:12 UTC)
Expired
Jul 12, 2024, 3:02 PM EDT
In force
5 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Northampton County, NC, Brunswick County, VA, City of Emporia, VA, Greensville County, VA, Southampton County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 51 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2024-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2024-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 7:31 AM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 12, 7:31 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
731 AM EDT Fri Jul 12 2024

.SYNOPSIS...
A frontal boundary will remain nearly stationary across central
Virginia today, slowly pushing east to the coast late tonight
into Saturday morning. Ample moisture in the vicinity of the
front will allow for widespread showers and storms through
Friday night. The front gradually washes out over the region
Saturday, with dry conditions returning Sunday through the
middle of next week. Heat returns later in the weekend through
the middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 330 AM EDT Friday...

Key Messages:

- Flood Watch in effect for all but the far NW portions of the
  area through this evening.

- Heavy rainfall continues to spread inland towards the I-95
  corridor this morning, will linger through the day, before
  gradually shifting back east and slowly weakening tonight.

The latest analysis indicates an upper level trough well off to
our NW across the Great Lakes, with a strong upper level ridge
well offshore in the western Atlantic. To our south, a weak
upper low is cutoff from the main flow across the SE coast, and
continues to transport ample moisture into the local area. In
association with this, an inverted sfc trough is in place
roughly along the stationary front which correlates well with
the SPC mesoanalysis showing a large area of 2.20" to 2.30"
Precipitable water extending along the I-95 corridor through NC
into southern VA, spreading NNE to the MD eastern shore.

Regional models and CAMS show the heavy rainfall focused this
morning along the front, along with some modest 850mb frontogenesis
across the region. There is fairly good agreement on the
heaviest rainfall today occurring inland from the coast in the
vicinity of the I-95 corridor from metro RIC south, and
extending a little to the E of the I-95 corridor to the N of
metro RIC. The latest 00Z/12 HREF continues to show this general
area with >70% probs for 1"/3 hrs and 10-30% neighborhood probs
for 3"/3 hr. As such, the Flood Watch remains in effect for all
but the extreme NW portions of the FA as well as the eastern
shore to the east of Dorchester Co. Expect the very efficient
rainfall rates to continue into this evening with precipitable
water values continuing to be well over 2". Thunder chances
later today will be highest over the SE so locally higher
rainfall amounts will be possible there as well. The widespread
heavy rain is expected to diminish in coverage tonight as the
boundary weakens and shifts back east towards the coast as the
upper level SW flow finally begins to increase. Highs today will
average in the upper 70s to lower 80s over the W and central
portions of the FA, with mid 80s to the east. QPF average
amounts will be 1.50-2.20" through tonight, but as occurred
yesterday, much higher local amounts in excess of 5" will be
possible.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 335 AM EDT Friday...

Key messages:

- Remaining unsettled Saturday, but gradually improving by
  Saturday night.

- Another round of hot weather starts on Sunday.

The front will take through at least Saturday afternoon to move
to the coast. Will continue with likely PoPs into Saturday for
areas closer to the coast, and chc PoPs elsewhere. By Sunday,
the front stalls out just offshore. Will need to keep chance
PoPs in on Sunday for SE VA/NE NC but rainfall amounts do not
look significant. Main concern for Sunday will be the returning
heat with mid 90s forecast for much of the area leading to heat
index values above 100F.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 355 AM EDT Friday...

Key Messages:

- Above average temperatures take hold once again Monday through
  Wednesday with heat index values of at least 105F likely for
  most of the area (with localized 110F+ possible over the
  E/SE).

The models remain in decent agreement that the early to middle
part of next week will see a return of very hot and humid
conditions. Some of the models suggest somewhat drier air with
ample mixing of the dew pts into the upper 60s along and W of
the I-95 corridor and in theory this makes sense given the
origin of the upper ridge is more continental. However, given
the midsummer timeframe and the expected heavy rain into
Saturday, this may be overdone. Have split the difference for
now, going close to NBM high temperatures overall (highs into
the mid to upper 90s, with Tuesday probably the hottest day with
a few areas perhaps flirting with 100F). Went close to NBM dew
pts across the SE, but a few degrees drier over inland areas.
This still yields heat indices fairly widespread ~105F+ Mon-
Wed, with some localized 110F+ possible in the SE. The upper
ridge eventually breaks down as strong upper trough translates
south front north central Canada and to eastern Canada late in
the week. Will have chc PoPs starting in the NW late Wed, and
all areas through Thursday with a cold front into the local
area. For now, highs Thursday are forecast in the lower 90s S/SE
with mid/upper 80s NW.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 700 AM EDT Friday...

IFR-MVFR conditions prevail in areas of heavy rain with embedded
tstms early this morning (RIC/SBY), while MVFR-VFR conditions
prevail elsewhere with a more scattered nature of showers/tstms
across SE VA and NE NC. Unsettled flying weather continues
today, with RIC expected to see the most widespread flight
restrictions, while areas closer to the coast become mainly VFR
with just periodic MVFR-IFR conditions possible in heavy
downpours. The rain becomes more widespread to the coast
tonight, with CIGs lowering to IFR along/W of I-95 into Sat
morning as light rain slowly tapers off.

Outlook: Unsettled conditions continue into Saturday with
occasional degraded flight conditions as the front remains in
the area. Conditions improve Sunday, and will be mainly VFR
Monday/Tuesday with dry WX.

&&

.MARINE...
As of 345 AM EDT Friday...

Key messages:

- SCAs in effect for most marine zones today for SE winds of 15-20kt
and seas of 4-5ft.

-Improving conditions expected Saturday. Remaining benign through
the early week period.

-High rip current risk at all area beaches today.

A quasi-stationary boundary is located roughly along I-95 early this
morning, and a broad area of low pressure has formed along the front
on the GA/Carolina coast. The Bermuda high remains stationed well
offshore. Southerly winds are generally 5-10kt with a few sites
showing 10-15kt as of latest obs. Latest buoy obs indicate seas
rising to 4-5ft and waves are 1-2ft. Low pressure will gradually
nudge north through the day, allowing SSE winds to increase. This
afternoon, winds will be 15-20kt over the bay and coastal waters, 10-
15kt in the rivers/Currituck sound. Unsettled conditions are
expected today, so winds and waves may be higher within storms.
However, gusts with these should generally be less than 34kt. Seas
will be 4-5ft today, perhaps up to 6 in southern waters. Waves will
be 2-3ft in the bay, 1-2ft in the rivers/sound. SCAs are already in
effect for the coastal waters on account of rising seas, and SCAs
for the bay/Currituck sound will go into effect later this morning.
The rivers (excluding the upper James) will have SCAs go into effect
in the early afternoon. Winds will remain breezy through early Sat,
but should fall below SCA thresholds late tonight. Seas will take a
bit longer to fall below 5ft, but should be able to take down SCAs
in coastal waters by Sat afternoon. The front and low pressure along
it will gradually weaken/dissipate over the weekend. By Saturday
afternoon, winds will be starting to take on more of a westerly
component and be down to 5-10kt over the bay/river and 10-15kt over
coastal waters. Much lighter winds are expected Sunday. Westerly
winds will be around 5kt in the morning, then turning to the
south/southeast in the afternoon as the seabreeze kicks in.
Conditions remain benign through the early week period.

The rip current risk for all area beaches has been upgraded to high
risk on account of 4-5ft seas, onshore winds, and periods being on
the longer side at 7-8 seconds. Will maintain the moderate rip
current risk for Saturday given seas will be diminishing through the
day.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flood Watch through this evening for MDZ021.
NC...Flood Watch through this evening for NCZ012>017-030>032-102.
VA...Flood Watch through this evening for VAZ060>062-064>069-
     075>090-092-093-095>098-100-510>525.
MARINE...Small Craft Advisory until 6 AM EDT Saturday for ANZ630>634.
     Small Craft Advisory from 1 PM this afternoon to 7 PM EDT this
     evening for ANZ635-636-638.
     Small Craft Advisory until 10 AM EDT Saturday for ANZ650-652-
     654-656-658.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB/MRD
LONG TERM...LKB/MRD
AVIATION...LKB/RHR
MARINE...AM
Hazardous weather outlook, Jul 12, 5:32 AM EDT, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
532 AM EDT Fri Jul 12 2024

MDZ021-NCZ012-VAZ060>062-064>069-075>090-092-510>523-130945-
Dorchester-Northampton-Prince Edward-Cumberland-Goochland-Caroline-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-
532 AM EDT Fri Jul 12 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat index values likely approach or exceed 105 degrees Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-509-130945-
Fluvanna-Western Louisa-
532 AM EDT Fri Jul 12 2024

This Hazardous Weather Outlook is for central Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat index values likely approach 105 degrees Monday through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ013>017-030>032-VAZ093-095>097-524-525-130945-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Newport News-Hampton/Poquoson-
532 AM EDT Fri Jul 12 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Locally heavy rainfall will be possible Saturday.

Heat index values likely approach or exceed 105 degrees Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ022>024-130945-
Wicomico-Somerset-Inland Worcester-
532 AM EDT Fri Jul 12 2024

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Today and tonight.

Widespread showers and storms through tonight could bring localized
instances of flash flooding, especially in urban or poor drainage
areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Locally heavy rainfall will be possible Saturday.

Heat index values likely approach or exceed 105 degrees Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-VAZ098-130945-
Eastern Currituck-Virginia Beach-
532 AM EDT Fri Jul 12 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Beach Hazards Statement.
   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Locally heavy rainfall will be possible Saturday.

Heat index values likely approach or exceed 105 degrees Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-130945-
Maryland Beaches-Accomack-
532 AM EDT Fri Jul 12 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Locally heavy rainfall will be possible Saturday.

Heat index values likely approach or exceed 105 degrees Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ100-130945-
Northampton-
532 AM EDT Fri Jul 12 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Beach Hazards Statement.
   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Locally heavy rainfall will be possible Saturday.

Heat index values likely approach or exceed 105 degrees Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 12, 8:00 AM EDT, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
800 AM EDT Fri Jul 12 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     Flash Flood      2 ENE Downtown Richmond 37.54N 77.45W
07/12/2024                   City of Richmond   VA   Dept of Highways

            VDOT cameras show standing water on
            Belvidere Street at Canal Street.

&&

RMM
Local storm report, Jul 12, 9:10 AM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
910 AM EDT Fri Jul 12 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Flash Flood      2 SSE Lakeside          37.59N 77.45W
07/12/2024                   City of Richmond   VA   911 Call Center

            911 Call Center reported water on roadways
            at the 3800 block of Chamberlayne Avenue.

&&

RMM

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 3:37 AM EDTBeach Hazards StatementAKQAccomack, Northampton, City of Virginia Beach16 hr
Jul 12, 3:51 AM EDTFlash Flood WarningAKQChesterfield, Prince George, City of Colonial Heights, City of Hopewell3 hr
Jul 12, 7:28 AM EDTFlash Flood WarningAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Nottoway3 hr
Jul 12, 7:53 AM EDTFlash Flood WarningAKQHanover, Henrico, City of Richmond3 hr
Jul 12, 10:27 AM EDTSpecial Weather StatementAKQGreensville, Sussex, City of Emporia48 min
Jul 12, 11:00 AM EDTFlash Flood WarningAKQLancaster, Northumberland5 hr
Jul 12, 11:09 AM EDTSpecial Weather StatementAKQPrince George, Sussex51 min
Jul 12, 11:26 AM EDTAreal Flood AdvisoryAKQDinwiddie, Prince George, Surry, Sussex3 hr
Jul 12, 12:02 PM EDTAreal Flood AdvisoryAKQCharles City, Gloucester, James City, Prince George, Southampton, Surry and 3 more3 hr
Jul 12, 12:06 PM EDTAreal Flood AdvisoryAKQGreensville, Southampton, Sussex4 hr
Jul 12, 12:27 PM EDTFlash Flood WarningAKQCharles City, James City, Southampton, Surry, Sussex, York and 1 more5 hr
Jul 12, 12:47 PM EDTFlash Flood WarningAKQPrince George, Southampton, Surry, Sussex3 hr
Jul 12, 12:59 PM EDTFlash Flood WarningAKQGloucester, James City, Mathews, Middlesex, York, City of Hampton and 2 more5 hr
Jul 12, 1:29 PM EDTSpecial Weather StatementAKQLancaster, Northumberland46 min
Jul 12, 1:30 PM EDTSpecial Marine WarningAKQ60 min
Jul 12, 1:40 PM EDTFlash Flood WarningAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach5 hr
Jul 12, 2:26 PM EDTSpecial Weather StatementAKQCity of Franklin49 min
Jul 12, 3:02 PM EDTAreal Flood WarningAKQBrunswick, Greensville, Southampton, Sussex, City of Emporia6 hr
Jul 12, 3:28 PM EDTFlash Flood WarningAKQMecklenburg3 hr
Jul 12, 3:48 PM EDTAreal Flood WarningAKQLancaster, Northumberland4 hr
Jul 12, 3:50 PM EDTFlash Flood WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk3 hr
Jul 12, 3:52 PM EDTAreal Flood WarningAKQPrince George, Southampton, Surry, Sussex6 hr
Jul 12, 4:04 PM EDTSpecial Marine WarningAKQ71 min
Jul 12, 4:05 PM EDTSpecial Marine WarningAKQ55 min
Jul 12, 4:20 PM EDTSpecial Weather StatementAKQCity of Franklin40 min
Jul 12, 4:46 PM EDTSpecial Weather StatementAKQJames City, Middlesex44 min
Jul 12, 5:01 PM EDTSpecial Marine WarningAKQ74 min
Jul 12, 5:07 PM EDTFlash Flood WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk74 min
Jul 12, 5:16 PM EDTSpecial Marine WarningAKQ59 min
Jul 12, 5:25 PM EDTFlash Flood WarningAKQCity of Richmond4 hr
Jul 12, 5:46 PM EDTAreal Flood WarningAKQGloucester, James City, Mathews, Middlesex, York, City of Hampton and 2 more3 hr
Jul 12, 6:20 PM EDTAreal Flood WarningAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach3 hr
Jul 12, 6:21 PM EDTAreal Flood WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk3 hr
Jul 12, 6:48 PM EDTAreal Flood WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk3 hr
Jul 12, 7:05 PM EDTFlash Flood WarningAKQHenrico115 min
Jul 12, 1:33 AM EDTSpecial Weather StatementAKQGates42 min
Jul 12, 2:23 AM EDTFlash Flood WarningAKQCamden, Gates, Hertford, Pasquotank6 hr
Jul 12, 3:35 PM EDTSpecial Weather StatementAKQGates40 min
Jul 12, 4:39 PM EDTSpecial Weather StatementAKQNorthampton51 min
Jul 12, 8:32 AM EDTFlash Flood WarningAKQDorchester5 hr
Jul 12, 9:05 AM EDTFlash Flood WarningAKQDorchester5 hr
Jul 12, 11:53 AM EDTFlash Flood WarningAKQDorchester, Somerset, Wicomico4 hr
Jul 12, 1:04 PM EDTAreal Flood WarningAKQDorchester3 hr
Jul 12, 1:49 PM EDTAreal Flood WarningAKQDorchester3 hr
Jul 12, 2:14 PM EDTSpecial Weather StatementAKQWicomico46 min
Jul 12, 2:37 PM EDTFlash Flood WarningAKQSomerset, Wicomico3 hr

Nearby

Flash Flood Warnings in Virginia, 2024Flash Flood Warnings in North Carolina, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.